CSN Login
Members Online: 13

Raging Doxil rash!

Keelie
Posts: 98
Joined: Jan 2007

Hello everyone. That dreaded rash has hit big time, mainly in my bra and belly area!!! It started about 10 days after my 3rd infusion! It's fiery red and painful. I've been using some of your posted remedies including bag balm. I also used some calamine lotion last night, and ice packs. How long does it last? My 4th infusion is in two weeks. Any suggestions will be greatly appreciated!!! I hope everyone has a good week and has sunshine! My love and hugs to all, especially to you Saundra, facing your surgery this Friday. Take good care, MichaelaMarie aka Keelie

mopar
Posts: 1955
Joined: May 2003

MM:
So sorry it is hitting you so hard. Maybe someone will offer some more suggestions. Wish I could help. Hang in there.
Luv ya!
Monika

saundra's picture
saundra
Posts: 1390
Joined: Mar 2007

Thank you. Keelie

BonnieR's picture
BonnieR
Posts: 1549
Joined: Jan 2004

Dear MichealaMarie, I am so sorry you got this so bad. Have someone stop at a petsmart or petco and get some instant ocean. It is for tropical fish and soak in a tepid bath - remember to keep it as cool as you can stand it and then use the Original Eucerin Creme. You could also try neosporin +pain relief, I had a really bad spot that this helped relief - but try it on a small area. The ice packs are great too. Make sure you stop anything hot 2 days before you get your next treatment (if they let you have it) and absolutely don't wear anything that could rub at all. I hope this finds you already getting relief as all of us lift you in prayer. Lots Of hugs n prayers BonnieRose

PS. I hope the doxil is hitting the ovca harder than the outside of your body. Love Ya

Keelie
Posts: 98
Joined: Jan 2007

Thanks everyone, and especially to you Bonnie for all of the helpful hints. I will make sure I get all of the things you mentioned today, and will do the bath tonight. I need to purchase a couple of moo-moos for the rest of the summer to go out and about in. I had gotten rid of most of mine, feeling that they were "promoting" my wieght gain.haha. Anyway, I thought I could get away with wearing a bra when I went out only......obviously not! Bonnie, so you think they might not give the next infusion in two weeks? For 'travel' reasons, I would like that, however, I don't want to disrupt the "killing of those cancer cells" if I don't have to. It's been a BIG wake-up call to be even more careful! Thanks again, and with my love, MM

winnipogo's picture
winnipogo
Posts: 11
Joined: Sep 2005

Hi Keelie, sorry about the doxil rash. I see you have had some good advice. I had it big time on my hands and feet too, so be careful of anything hot until you are sure of how this is going for you. Stay out of hot sun, even from a window or in the car. During infusion sip on cold ice chips, cold water, and ice pack on feet and hands is helpful. Be careful of hot meals and drinks at first to avoid mouth sores, until you know that you will not be affected. My infusion was never postponed because of the side effects though I was always examined first. I hope you get good results with doxil. Stay cool.

Keelie
Posts: 98
Joined: Jan 2007

Hope everyone had a good day! I just got home from errands, and feel tired. Bonnie, I went to Petco and got the Instant Ocean....right there it was on the shelf! ha. I went to a few stores looking for big, loose dresses, and couldn't find any!!!! Then, I started getting scared about being on my feet so much, so I headed home. Is it okay to take Tylenol for the pain? I haven't taken the time to try to get ahold of my nurse. Basically, all of you girls know more about what works and what doesn't, etc. Is about 8-10 days after infusion typical of the breakout? Do you think it will clear up within two weeks? I'm so grateful for all of you and the supportive help you give. Many hugs, MM

BonnieR's picture
BonnieR
Posts: 1549
Joined: Jan 2004

Dear MM, NO BRA! Good idea not to be in shoes to long and on your feet. I have found when I need something temporary one of the thrift stores usually have something, like Savers, not sure you have a savers or not.

Tylenol is okay for the pain and please call your nurse and talk to her. There may be new things they have found help with the Doxil rash since I've been on it. I know infusion has told people of the Instant Ocean since I was on it, I found about it through the doxil site I think. I still like soaking in it, guess I'm a tropical fish now. :-) About how many days after is different for each person. I had it bad on my feet could barely stand to walk at the end but it gave me my first 3 months off chemo so was well worth it.

Love Ya Bonnie

Keelie
Posts: 98
Joined: Jan 2007

Bonnie, thanks so very much for the hint about the Instant Ocean. I've already taken one bath with it, and even though the water was cold, it was relaxing. And, the pain has been much less today. I'm worried about my feet because I've noticed 'burn-type' pressure areas on the inside of my feet. I've been going bare-foot around the house. By the way, Bonnie, what amount did you put in your bath? My box, for tropical fish, said to put in 1/2 cup per gallon. That seemed excessive for my bath. Anyway, just curious of how much you put in. My gratitude to all of you girls and all of your experiences. This site is such a blessing. It seems like someone always has been through the exact same thing and can offer advice and help. Much love, MM

Keelie
Posts: 98
Joined: Jan 2007

Bonnie, thanks so very much for the hint about the Instant Ocean. I've already taken one bath with it, and even though the water was cold, it was relaxing. And, the pain has been much less today. I'm worried about my feet because I've noticed 'burn-type' pressure areas on the inside of my feet. I've been going bare-foot around the house. By the way, Bonnie, what amount did you put in your bath? My box, for tropical fish, said to put in 1/2 cup per gallon. That seemed excessive for my bath. Anyway, just curious of how much you put in. My gratitude to all of you girls and all of your experiences. This site is such a blessing. It seems like someone always has been through the exact same thing and can offer advice and help. Much love, MM

winnipogo's picture
winnipogo
Posts: 11
Joined: Sep 2005

Forgot to mention, I really needed to be well hydrated with doxil beginning two days before infusion and as long as I could remember after. I really dried out, red rash, skin peeling, etc. but I did think this chemo was worth it for the extra time it has given me.

leahbuske
Posts: 1
Joined: Apr 2013

What I do for the dreaded doxil rash is steroids 1/2 the reg dose, loose clothing, no undies nor bra except when leaving my home, no socks bare foot most the time due to that heated feeling in my hands and feet, I also started to make my own lotion/cream to avoid all the additives, also soaking ur feet in cool ebson salt baths and then applying cream works well for me.

MJensen
Posts: 93
Joined: Oct 2012

Hi Keelie

I am sorry this has hit you so hard.  When I was on Doxil I had the rash too.  My Dr recommended Lotromin cream which helped and because I had it in my bra area as well he wrote me a prescription for Nystop 100,000 unit/GM Powder.  It doesn't stain clothes etc.  both helped me during my treatment on Doxil. Maybe this is something you have already tried.  I hope you get some relief soon!!!!  It really is uncomfortable for sure!   Good luck.  It sounds like you have several options to try.  Good luck and Good Health!!!!  Michele

123Miley's picture
123Miley
Posts: 94
Joined: Jan 2013

Hi Kellie!  You have already gotten a lot of good ideas - I am going to try some of them as well.  The main reason I am chiming in is I am going through exactly the same thing!  Mine oddly enough has effected mostly the tops and sides of my thighs.  Also my elbows, down my arm and into the bra area.  

Mine also got bad after my third treatment.  I had my fourth treatment the Monday.  It has started but not too bad yet.  We did discusss reducing the strength but I decided to go full on again.  In addition to bag balm - which is awesome stuff, and eucerin, I also have used Cortosone itch cream and this time my onc gave me prescription for some cream as well.  

Oddly my hands and feet have been the most manageable.  I have not had any blistering - but they do get dry and really sensitive.  This time I am getting the peeling on my finger tips pretty bad.  

My tumor marker had gotten as high as 190 and after three treatments it was down to 146 so hoping we get it down a bit more. I keep telling myself it is still a whole lot better than the carbo/taxol was!  And it is really.

I hope some of these ideas help you out - good luck! 

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network